Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Celexa making anxiety worse

I started 10mg of Celexa 12 days ago and have had increased anxiety since I started it.  I feel like I drank a bunch of coffee and kind of shaky.  Has anyone else had this happen?  If so, did it go away?  
8 Responses
Avatar universal
Thats not good to hear  I just started it today, I did hear that anxiety can get worse before it gets better though, so keep the straight and narrow
Avatar universal
Nhagerty74, yes, it is completely normal to feel this way (jittery, worse anxiety, etc.) the first several weeks you are on any SSRI.  I have a very difficult time adjusting to these drugs, but if you can stick it out, the wait is worth it.  Usually after three weeks I notice that the side effects start to dissipate.  If you increase the dosage, you may notice these symptoms again, but they should fade away within a few weeks.  
Avatar universal
Is one of the side effects tingling?
Avatar universal
I wasn't sure at what point I should call the doctor and tell him it isn't going away.  He didn't warn me about anything like this possibly happening...he acted like I'd feel better right away.    

In answer to Brad - no I'm not tingling, just feel like I'm on speed 24 hours a day...very nervous.
Avatar universal
I have a difficult time tolerating a lot of drugs, even Sudafed, but the SSRI's are by far the worst.  When I was first put on them I felt like I was going crazy.  If your side effects haven't gotten a lot better after four weeks, I'd contact your doctor and let him / her know.  It can take six to eight weeks for the drugs to take the full effect, but generally the side effects go away within the first month.  And, if one is bad for you, don't get discouraged...there are lots of other drugs they can try.  

Brad, tingling may be a side effect, though I have never read that about these types of drugs.  I have had tremors with Zoloft and Wellbutrin, but no tingling.  That would be a question you may want to address with your doctor.  For me, though, it always takes about three or four days of being on the drug before I ever have any side effects.
Avatar universal
I started feeling better for about a week and a half....actually feeling happy and enjoying myself, and then in the middle of having my period I started having full on panic attacks and non stop crying.  My chest is so tight from the anxiety that it driving me crazy.  I feel like I'm right back where I started.  My periods didn't affect me like this before, and I've never had the chest tightness from anxiety.  I don't know what to do, it's Christmas day and my holiday has been completely ruined by this.  I don't understand how I was feeling great and now this is happening.  I've been on the celexa now for almost 6 weeks and I thought it working.  I stopped waking up with anxiety and not feeling depressed in the morning, and I actually starting wanting to have sex with my husband again and I haven't felt that way in quite a while.  My husband is having to force me to even get up and go to family gatherings for the holidays now.   One day I was great and the next I'm crying and feeling like I'm going crazy.  I'm so confused about whether the celexa caused me to react different to my hormone fluctuations or if it was just a fluke that I started feeling better.  I wasn't having panic attacks prior to this medicine.  I hate this....I was feeling so good and never thought I would feel like that again and now it's gone again.  I can't talk to my dr because it's the holiday.  I'm so scared I'm never going to feel better again.  I wish someone would please help me.
Avatar universal
I too just started Celexa about a week ago. The first day I took it was hell...started to feel better then woke up yesterday morning a complete train wreck. Constant anxiety...debilitating anxiety. Shaking, nausea, vomiting. Called my doctor yesterday morning and the called me in a prescription of klonopin. Did you get klonopin to take until the celexa kicks in? It has helped tremendously. It works fast and I can actually enjoy the day.
Avatar universal
the celexa already kicked in. I've been on it for 6 weeks.  as my message said i started feeling good for about a week and a half and then all of the sudden i'm having exremely high anxiety and uncontrollable crying.  this is not normal, i can barely function.  i can't see my dr until next week and he told me to juswt keep taking it.  i have xanax but its not helping very much.  i'm having some sort of breakdown, i think this medicine is driving me crazy.  i have no idea what else it could be, this isn't me i can tell
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?